Alert archive / Indiana / Wind Advisories in 2008

Wind Advisory 1, NWS Indianapolis, IN

January 28, 200839 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Jan 28, 2008, 6:21 PM EST for 39 counties in Indiana. It took effect at Jan 29, 2008, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 6:21 PM EST (23:21 UTC)
In effect from
Jan 29, 2008, 7:00 PM EST
Expired
Jan 30, 2008, 3:46 AM EST
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2662 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 282321
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EST MON JAN 28 2008

...STRONG WINDS TUESDAY NIGHT...

.AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA TUESDAY EVENING. SUSTAINED WINDS OF 35 MPH WITH
GUSTS OVER 45 MPH ARE POSSIBLE TUESDAY NIGHT. THE WINDS WILL
DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS.

INZ021-028>031-035>049-051>057-060>065-067>072-290730-
/O.NEW.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
621 PM EST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST
WEDNESDAY. 

SUSTAINED WINDS AROUND 35 MPH WITH GUSTS AROUND 45 MPH WILL OCCUR
TUESDAY NIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS73 KIND 290242
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 PM EST MON JAN 28 2008

...STRONG WINDS TUESDAY NIGHT...

.AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA TUESDAY EVENING. SUSTAINED WINDS OF 35 MPH WITH
GUSTS OVER 45 MPH ARE POSSIBLE TUESDAY NIGHT. THE WINDS WILL
DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS.

INZ021-028>031-035>049-051>057-060>065-067>072-291045-
/O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
942 PM EST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST
WEDNESDAY. 

SUSTAINED WINDS AROUND 35 MPH WITH GUSTS AROUND 45 MPH WILL OCCUR
TUESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIND 290803 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 AM EST TUE JAN 29 2008

...STRONG WINDS TONIGHT...

.AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH APPEAR LIKELY TONIGHT. THE WINDS WILL
DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS.

INZ021-028>031-035>049-051>057-060>065-067>072-291715-
/O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
303 AM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...


SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR
TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KIND 291458 AAB
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 AM EST TUE JAN 29 2008

...STRONG WINDS TONIGHT...

.AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH
WITH GUSTS TO AROUND 50 MPH APPEAR LIKELY TONIGHT. THE WINDS WILL
DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS.

INZ021-028>031-035>049-051>057-060>065-067>072-292300-
/O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
958 AM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY. 

SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL
OCCUR TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KIND 291946
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EST TUE JAN 29 2008

...STRONG WINDS TONIGHT...

.AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH
WITH GUSTS TO AROUND 50 MPH APPEAR LIKELY TONIGHT. THE WINDS WILL
DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS.

INZ021-028>031-035>049-051>057-060>065-067>072-300400-
/O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
246 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL
OCCUR TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

IN ADDITION...AN INCH OF SNOW IS EXPECTED ALONG AND NORTH OF A
ANDERSON TO TIPTON AND CRAWFORDSVILLE AROUND LATE EVENING AS MUCH
COLDER AIR MOVES INTO OUR STATE. THE COMBINATION OF HIGH WINDS AND
BLOWING SNOW MAY PRODUCE LOW VISIBILITIES FOR A FEW HOURS LATE
THIS EVENING IN THE KOKOMO...FRANKFORT AND LAFAYETTE AREAS.

$$

JH
000 
WWUS73 KIND 300221
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 PM EST TUE JAN 29 2008

...STRONG WINDS TONIGHT...

.A STRONG COLD FRONT HAS MOVED THROUGH THE AREA. SUSTAINED WINDS
OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED
OVERNIGHT. THE WINDS WILL DIMINISH BY SUNRISE WEDNESDAY.

INZ021-028>031-035>049-051>057-060>065-067>072-301030-
/O.CON.KIND.WI.Y.0001.000000T0000Z-080130T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
921 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

MOTORISTS TRAVELING ON NORTH-SOUTH ROADS SHOULD BE PARTICULARLY
CAREFUL.

IN ADDITION...AN LESS THAN INCH OF SNOW IS POSSIBLE ACROSS MUCH OF
CENTRAL INDIANA. THE COMBINATION OF HIGH WINDS AND BLOWING SNOW
MAY PRODUCE LOW VISIBILITIES OVERNIGHT. 

$$

PUMA
000 
WWUS73 KIND 300846
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
346 AM EST WED JAN 30 2008


INZ021-028>031-035>049-051>057-060>065-067>072-301000-
/O.CAN.KIND.WI.Y.0001.000000T0000Z-080130T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
346 AM EST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND ADVISORY. 

STRONG AND GUSTY WEST WINDS WILL SLOWLY WEAKEN TODAY.
HOWEVER...THE COMBINATION OF COLD AIR TEMPERATURES AND WINDS OF 20
TO 30 MPH WILL PUSH WIND CHILLS INTO THE SUB ZERO RANGE TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:35 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 28, 3:35 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EST MON JAN 28 2008

.DISCUSSION...

VIS SAT SHOWS OVC SKIES ACRS THE FA. TEMPS WERE IN THE MID 40S WITH
DEWPTS IN THE MID 20S AND WINDS OUT OF THE SSW AROUND 15KTS GUSTING
TO AROUND 25KTS. RADAR SHOWS SPRINKLES AND VIRGA OVR THE FA AS WELL.

FORECAST FOCUS IS ON POPS...WINDS...AND SVR POTENTIAL WITH FRONTAL
SYSTEM TUESDAY/TUESDAY NIGHT. MODELS IN GOOD AGREEMENT FOR THE MOST
PART IN THE SHORT TERM SO WL USE A BLEND.

TONIGHT...WAA AND CLOUD CVR WL KEEP LOWS UP IN THE LOW TO MID 40S
RIGHT WITH GUIDANCE. CHCS FOR POPS SHUD INCREASE DURING THE NIGHT AS
A S/W MVS THRU AND ISENTROPIC LIFT CONTINUES. DO NOT EXPECT GREAT
AMOUNTS BUT ENUF FORCING TO KEEP LIKELY RAIN. WHILE PRES GRADIENT
STRENGTHENS ACRS THE AREA DURING THE NIGHT INVERSION IS STRONG ENUF
TO KEEP THE STRONG WIND GUSTS FROM REACHING THE SFC.

TUESDAY...NAM HAS SLOWED FROPA FROM YESTERDAYS RUN AND NOW IS ABOUT
MIDWAY THRU THE FA BY 0Z AND AGREES WELL WITH THE ECMWF AND THE GFS.
NOT A LOT OF SFC INSTABILITY AVAILABLE BUT THERE IS WILL BE ELEVATED
INSTABILITY TO TAP INTO. WITH 50+KT LLJ MVING ACRS THE AREA AFTER
18Z AND INVERSION ERODING SHUD HAVE POTENTIAL FOR THESE WINDS TO MIX
DOWN TO THE SFC WITH ANY THUNDERSTORMS THAT DEVELOP. MOST OF THE FA
IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LATE TUE
AFTERNOON/EVENING AND THESE WIND GUSTS WILL BE THE PRIMARY THREAT.
LOOKS LIKE THE BEST POTENTIAL FOR SYNOPTIC SCALE WINDS OF ADVISORY
CRITERIA WILL JUST AFTER FROPA...WHICH WOULD PUT THEM STARTING UP
ACRS THE FA AFTER 21Z AND PERHAPS NOT UNTIL AFTER 0Z. BUFKIT GUSTS
DURING THIS TIME ARE IN THE 40-45KT RANGE. AFTER COLLABORATION WITH
OTHER OFFICES AND NOTING THIS WOULD BE IN THE THIRD PERIOD HAVE
DECIDED TO HOLD OFF ISSUANCE OF WIND ADVISORY UNTIL NEXT FCST
PACKAGE...BUT DEFINITELY THINK ONE WILL BE NECESSARY FOR TUESDAY
NIGHT.

TUESDAY NIGHT...HAVE ALREADY DISCUSSED STRONG WINDS ABOVE. COLD FNT
WILL FINISH MVING ACRS THE AREA SO HAVE INCLUDED THUNDER OVR AT
LEAST THE ERN HALF OF THE AREA THRU 3Z. BRING POPS DOWN FROM W TO E
IN 3 HR INCREMENTS AND SHUD SEE CHANGE OVR TO SNOW AT MOST LOCATIONS
BEFORE WED MORNING BUT THE SNOW SHUD BE SHORT LIVED WITH LITTLE
ACCUMULATION AS THE COLD FNT SHUD SCOUR OUT MOST OF THE MOISTURE.
BOTH MODELS SHOW COLD AIR PLUNGING DOWN AFTER FROPA BUT NAM SEEMS A
LITTLE OVERZEALOUS WITH ITS H8 TEMPS AND MET GUIDANCE LOOKS TOO COOL
DROPPING THINGS INTO THE SINGLE DIGITS BASED ON WHAT LOW TEMPS ARE
LIKE IN THE NRN PLAINS RIGHT NOW.

WED AND WED NT...HIGH PRESSURE BLDS IN AND THINGS ARE DRY. WED WL BE
COLD BECAUSE OF THE PREVIOUSLY MENTIONED COLD AIR SPILLING DOWN SO
HIGHS WILL ONLY BE IN THE 20S. WED NT WINDS WILL SHIFT BACK AROUND
TO THE S BUT WITH NOT MUCH CLOUD CVR EVEN WITH THE WAA WL STILL SEE
LOWS IN THE TEENS.

EXTENDED...EXTENDED EMPHASIS IS ON THURSDAY NIGHT/FRIDAY SYSTEM.
STILL QUITE A BIT OF UNCERTAINTY IN FCST TRACK OF SFC LOW THU
NT/FRI. ECMWF MVS THE LOW THRU IL AND KEEPS THE FA IN ALL RAIN WITH
THE POSSIBLE EXCEPTION OF THE FAR NW. GFS TRACKS THE LOW ALONG THE
OH RVR AND HAS NRN AND CENTRAL FA ALL SNOW WITH SOME POTENTIAL FOR
ICE IN THE S. WHILE THE NAM DOES NOT GO OUT QUITE FAR ENUF
YET...IT/S SFC LOW HAS BEEN TRENDING FURTHER S. WITH SYSTEMS THUS
FAR THIS WINTER THE NAM AND GFS HAVE HAD A BIAS TOWARD THE SE WITH
THEIR SFC LOWS AND GIVEN THAT AM MORE INCLINED TO LEAN ON THE WARMER
NW SOLN OF THE ECMWF. WITH THE CURRENT DISAGREEMENT THO AM NOT GOING
TO PULL THE SNOW...INSTEAD WILL INCLUDE A MIX FOR MOST OF THE STORM
AND WL TRY TO NAIL DOWN A LITTLE BETTER AS /HOPEFULLY/ MODELS COME
INTO BETTER AGREEMENT.

A WEAK FNT WL MV THRU ON SAT NT/SUN BUT ASSOC FORCING STAYS WELL N
OF THE AREA SO WL KEEP A DRY FCST. MON A WARM FNT WL APPROACH FROM
THE S AND SO HAVE BROUGHT IN CHC POPS. TEMPS ARE BORDERLINE SO WL
INCLUDE A RAIN SNOW MIX.

&&

.AVIATION...DISCUSSION FOR THE 18Z TAFS.
VFR UNTIL LATE TONIGHT AND THEN MVFR CIGS AND RAIN FROM THEN ON. LOW
LEVEL WIND SHEAR ALSO A BIG CONCERN AS THE PRESSURE GRADIENT
CONTNUES TO INCREASE AS LOW PRESSURE STRENGTHENS OVER THE CENTRAL
PLAINS AND MOVES TO NORTHWEST ILLINOIS BY TUESDAY MORNING. MODEL
SOUNDINGS INDICATES WINDS IN EXCESS OF 50 KNOTS ONLY A FEW THOUSAND
FEET ABOVE THE GROUND AND SURFACE WINDS WILL ONLY BE 15-20 KNOTS AS
AN INVERSION CONTINUES. SHOWERS WILL DEVELOP IN AREA OF WARM
ADVECTION LATER TONIGHT AND CONTINUE TUESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

PUBLIC...CP
AVIATION...JH
Hazardous weather outlook, Jan 28, 4:06 AM EST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 AM EST MON JAN 28 2008

INZ021-028>031-035>049-051>057-060>065-067>072-290915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
406 AM EST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A DEEP SURFACE LOW PRESSURE SYSTEM WILL BRING STRONG WIND TO
INDIANA ON TUESDAY. THE WIND WILL BE FROM THE SOUTH AT 20 TO 25
MPH WITH GUSTS AS HIGH AS 40 MPH TUESDAY AND TUESDAY NIGHT. A WIND
ADVISORY MAY BE NECESSARY ON TUESDAY. IN ADDITION TO THE GUSTY
WIND ON TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS. LIGHTNING
WILL BE A HAZARD WITH ANY THUNDERSTORM THAT FORMS.

ON FRIDAY ANOTHER STRONG LOW PRESSURE WILL MOVE THROUGH INDIANA.
THE EXACT PATH OF THIS LOW TAKES WILL DETERMINE THE TYPE OF
PRECIPITATION THAT OCCURS. THERE WILL BE A CHANCE OF RAIN OR SNOW
BUT SOME FREEZING RAIN IS NOT OUT OF THE QUESTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

Nearby

Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.